Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.
Where are you from (country)?
How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)
What is your current age, height, weight?
36, 69 inches, 167
What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?
Finasteride (Propecia and generic versions)
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?
What condition was being treated with the drug?
For how long did you take the drug (weeks/months/years)?
How old were you, and WHEN (date) did you start the drug?
28 years old, started on/about September 2010
How old were you when you quit, and WHEN (date) did you quit?
36 years old, quit on/about 1 December 2018
How did you quit (cold turkey or taper off)?
I suppose cold turkey. I would take Propecia at least 4-6 times per week and it was common for me to miss two weeks of dosing
How long into your usage did you notice the onset of side effects?
Sexual side effects and sleep issues (waking up at 2 AM wide awake) was common early on. All the other symptoms started when I completely quit.
What side effects did you experience that have yet to resolve since discontinuation?
Muscle twitching/aches, loose stools (yellowish), some body hair loss, depression at times, mild abdominal rash, cortisol issues
Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.
[ X] Loss of Libido / Sex Drive
Loss of Morning Erections
[ X] Loss of Spontaneous Erections
Loss of Nocturnal Erections
[X ] Watery Ejaculate
[X ] Reduced Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility
[ X] Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
[ X] Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
[ X] Lack of Motivation / Feeling Passive / Complacency
[X ] Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
[X ] Suicidal Thoughts
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Gynecomastia (male breasts)
[ X] Muscle Wastage
[X ] Muscle Weakness
Dry / Dark Circles under eyes
[X ] Persistent Fatigue / Exhaustion
[X ] Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
[X ] Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
[ X] Increased hair loss
[X ] Frequent urination
Lowered body temperature
[X ] Other (please explain)
Lower blood pressure and heart rate. My sleep pattern has improved however I will still from time to time wake up early for no reason. It will take me 15 mins to get back to sleep. I am also experiencing bloating and gas issues (bad).
What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
I tried 5-HTP (50 MGs/per day), L-Theanine (100MGs/per day), Magnesium (250MGs/per day), and Melatonin (3 MGs/per day) for three days but that seemed to make things worse. I also went to therapy sessions because I couldn’t figure out why I was so depressed.
If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?
I’ve done various WBC, CRP, ESR, ANA, Adolase, and Hormone Tests. Everything was in range except for my ANA (comment about ANA negative but cytoplasmic fluorescence observed) and my cortisol levels and PG/E2 ratio.
Anything not listed in the above questions you’d like to share about your experience?
Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.
My story is the old frog on a heating pan concept. When I started propecia in 2010, I was drinking wine usually when I would take my dose and I didn’t notice much side effects. I was a single man at the time and was frequently in sexual relationships and didn’t notice much change sexually (I loved having sex at this time). I did however notice that when stress correlated with my job increased, I would tend to feel more anxious and my quality of sleep slightly declined as well. When I was in college, I was able to sleep through the night regardless of stress. This went on for a couple years and then I started to notice I was emotionally numb to everything (shortly after marriage and having children). I didn’t care about social situations and I would distance myself for everything–why? This was not myself. I no longer care about sex and I hardly think about sex anymore. It wasn’t until last year when I cut out propecia completely did I dive into deep depression, insomnia, and suicidal thoughts. It was depressing! When all this started, I tried supplements listed above and that’s when I started to have additional symptoms: muscle, digestive, and skin/hair issues (was this part of the crash)? My hair on my head is falling off, as to be expected. There are days I feel like I wont make it to tomorrow because of these odd symptoms. I am married and have two boys–they are the only people in this world that are keeping me from putting a gun to my head. I am an active duty officer in the military and the hard part is military doctors don’t listen to a collection of symptoms–they only want to deal with one symptom at a time and get us back into our mission. Now, here I am. I orginally thought I was having symptoms of Eosinophilia-Myalgia Syndrome (EMS) from the 5-HTP however based on conversations with Dr Naylor and Dr Gleich who were heavily involved with EMS outbreak patients back in 1989, it was determined I don’t have EMS. They suggested PFS because of how long I was taking the pill vs how long I took 5-HTP. This journey is a doozie. I don’t feel like the same guy I was last year…